How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19680
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

Looks like allergic reaction. he is a pit about 3 years old.

Customer Question

Looks like allergic reaction. he is a pit bull about 3 years old. We have benadryl but how much do I give him? he is 80lbs
JA: I'll do all I can to help. What is the matter with the dog?
Customer: He has puffy eyes and red spots on his face
JA: What is the dog's name?
Customer: cobe
JA: Is there anything else important you think the Veterinarian should know about cobe?
Customer: he went to the vet about a week ago for possible twisted bowls but he is better now and he had a temp so they gave him antibiotics just I'm case he had an infection.
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 7 months ago.

Hello and welcome,

This is just a quick note to let you know that I am locked on to your question and am working on it now.

I am a small animal vet with many years experience with dogs and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.

We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }

Regards,

Dr Scott

Customer: replied 7 months ago.
is it ok to give him benadryl with the antibiotics
Customer: replied 7 months ago.
thank you
Expert:  Dr Scott Nimmo replied 7 months ago.

Just typing out your answer now ...

Regards,

Dr Scott

Expert:  Dr Scott Nimmo replied 7 months ago.

Hello again

Sorry to hear Cobe is unwell, however I have worked out an answer for you below ...

1. Benadryl is used frequently in the dog where allergic reactions are suspected and a typical dose rate would be 1 mg per pound of your dog's bodyweight given orally twice a day. { Thus 80 mg twice a day in your case }

2. Where I give clients information about drugs or dose rates I like to supply a link so that they can check the accuracy of the advice I have given and read contraindications etc. : LINK

3. There is no contraindication in giving Benadryl and antibiotics together, that should not cause any problem.

4. Also I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if Cobe's condition changes in any way or you would like to talk things over with me further.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 7 months ago.

Hello again,

I am just checking back in to see how Cobe is getting on after our recent dialogue concerning Benadryl ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.

Related Dog Veterinary Questions